Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 139, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 20, 2010, 7:16 PM EDT for Jackson County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2010, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 20, 2010, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jackson County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:24 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 20, 6:24 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 624 PM EDT SUN JUN 20 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... AT MIDDAY ON THIS FATHERS DAY...TEMPS WERE IN THE 80S ACROSS THE FORECAST AREA WITH DEWPOINTS RANGING FROM THE MID 60S TO THE LOWER 70S. A SOMEWHAT DIFFUSE WARM FRONT WAS LIFTING THROUGH INDIANA...AND 88D MOSAICS SHOWED SOME WEAK AND STRUGGLING CONVECTION NORTH OF IT ACROSS NORTHERN ILLINOIS. && .NEAR TERM /TONIGHT/... MODELS ARE IN DECENT AGREEMENT THROUGH THE NEAR AND SHORT TERMS WITH RESPECT TO LOCATIONS OF MAJOR FEATURES...BUT CONTINUING TO STRUGGLE MIGHTILY WITH REGARDS TO EVOLUTION OF CONVECTION EACH AFTERNOON/OVERNIGHT. TONIGHT...A CONVECTIVE COMPLEX SHOULD EVOLVE WELL TO OUR WEST NORTHWEST...AND APPEARS TO STAY WELL AWAY FROM THE AREA NEARER BETTER DYNAMIC SUPPORT. HOWEVER...CANNOT COMPLETELY IGNORE THE POSSIBILITY THAT SOME REMNANTS COULD MAKE THE AREA BY LATE TONIGHT...AND WILL HOLD ONTO A SLIGHT CHANCE OF THUNDER AFTER MIDNIGHT. SPC SLIGHT CHANCE REMAINS IN OUR WESTERN COUNTIES...BUT AM NOT OVERLY CONFIDENT IN THIS...AS IT WOULD SEEM THAT ANY CONVECTION IMPACTING THE AREA WOULD BE RAPIDLY DYING AS IT DID SO...AND SUPPORT...BOTH DYNAMIC AND THERMODYNAMIC...WOULD BE MINIMAL. GIVEN UPSTREAM MINS AND 850 TEMPS...A BLEND OF MAV/MET LOOKS BEST...A COUPLE OF DEGREES WARMER THAN PERSISTENCE. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... THROUGHOUT THE SHORT TERM...STORY IS MUCH THE SAME...AS MODEL DEPICTIONS ARE MERE SUGGESTIONS AND MAY OR MAY NOT HAVE ANY BEARING ON REALITY WITH NUMEROUS CHANCES FOR CONVECTION IN THE REGION...EVOLUTION OF WHICH WILL BE HIGHLY DEPENDENT ON INSTABILITY ON ANY GIVEN DAY. A BLEND OF MOS POPS DEPICTS A GRADIENT OF CHANCES...FROM MIDDLING CHANCES NORTH TO SLIGHT CHANCES SOUTH THROUGH EACH PERIOD...WHICH SEEMS REASONABLE WITH CORRIDOR OF CONVECTION LIKELY TO OUR NORTH ON THE PERIPHERY OF THE RIDGE. SLIGHT CHANCE DAY 2 AND 3 LOOK REASONABLE GIVEN AMPLE INSTABILITY THAT SHOULD BE PRESENT EACH DAY. ON TEMPS...SPLITTING THE DIFFERENCE BETWEEN WARM MAV AND COOL MET LINES UP BEST WITH EVOLUTION OF EXPECTED 850 TEMPS...AND MAV HAS BEEN RUNNING A BIT WARM LATELY ANYWAYS. HEAT INDICES NEAR 100 APPEAR LIKELY IN THE FAR SOUTHWEST TOMORROW...AND WILL LEAVE ADVISORY IN PLACE. ADVISORY MAY BE NECESSARY ON TUESDAY IN MANY OF THE SAME AREAS...BUT THIS WILL BE RATHER HIGHLY DEPENDENT ON THE WAY THUNDERSTORMS SHAKE OUT ACROSS THE REGION TOMORROW...SO WILL LEAVE ALONE FOR NOW. && .LONG TERM /12Z WEDNESDAY THROUGH 00Z MONDAY/... MODELS AGREE RELATIVELY WELL ON LARGE SCALE FEATURES IN THE EXTENDED...WITH A RELATIVELY FLAT PATTERN CONTINUING...CONSISTING OF RIDGING ACROSS THE SOUTH CENTRAL PORTION OF THE NATION...TROUGHING NEAR OR JUST OFF THE WEST COAST...AND NUMEROUS QUICK MOVING RELATIVELY WEAK DISTURBANCES EXITING THE LARGE SCALE WESTERN TROUGH AND RIDING UP AND OVER THE RIDGE. THE UPSHOT OF THIS IS A CONTINUATION OF NUMEROUS CONVECTIVE CHANCES...AT LEAST UNTIL THURSDAY EVENING WHEN THE CENTRAL US RIDGE STRENGTHENS SLIGHTLY AND HELPS TO DIRECT CONVECTION FURTHER NORTH ACROSS THE NORTHERN GREAT LAKES FOR A COUPLE OF DAYS LATE IN THE WEEK. EVEN SO...HPC GUIDANCE SHOWED A FEW SLIGHT CHANCES DURING THAT PERIOD...WHICH WOULD NOT NECESSARILY BE UNREASONABLE IN THE WARM SECTOR...BUT CHOSE TO LEAVE OUT AS NO DISCERNABLE FORCING MECHANISM IS PRESENT...AND PREFER NOT TO INCLUDE BELOW CLIMO POPS IN THE EXTENDED. ON TEMPS...HPC AND MEX/MEN WERE CLOSE AND LOOKED VERY REASONABLE GIVEN EXPECTED 850 TEMPS. && .AVIATION.../210000Z TAF ISSUANCE/ ISOLATED CONVECTION HAS DEVELOPED EAST OF KBMG OVER THE PAST HOUR ALONG REMNANT FRONTAL BOUNDARY AND STRONG INSTABILITY AXIS...LIFTED INDICES TO -11...THAT IS DRAPED ACROSS SOUTHWEST INDIANA. 201800Z SOUNDING OUT OF CENTRAL ILLINOIS INDICATES A STRONG CAP...SO ALTHOUGH THERE MAY BE ADDITIONAL CONVECTION IN THE KHUF/KBMG AREAS THROUGH 210200Z...THE CAP SHOULD KEEP ANY CONVECTION RATHER ISOLATED AND SHORT LIVED. COULD ALSO BE SOME NOCTURNAL CONVECTION OVER THE SOUTHWEST AFTER 210600Z AS 850MB FLOW INCREASES A BIT...INTERACTING WITH BOUNDARY AND ELEVATED INSTABILITY...BUT CONFIDENCE IS NOT HIGH IN THIS HAPPENING. CONVECTIVE CLOUD BASES 040-050. OTHERWISE...COULD BE SOME LOCALIZED VISIBILITY RESTRICTIONS DUE TO FOG AROUND SUNRISE AS CROSSOVER TEMPERATURES WILL BE CLOSE TO BEING REACHED...BUT SOME HIGH LEVEL CLOUD COVER SHOULD AID IN THE PREVENTION OF WIDESPREAD OR PROLONGED RESTRICTIONS. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR INZ067>069. HEAT ADVISORY FROM 1 PM TO 7 PM EDT MONDAY FOR INZ067>069. && SYNOPSIS...NIELD NEAR TERM...NIELD SHORT TERM...NIELD LONG TERM....NIELD AVIATION...JAS
Hazardous weather outlook, Jun 20, 4:42 AM EDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 442 AM EDT SUN JUN 20 2010 INZ021-028>031-035>049-051>057-060>065-067>072-211000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 442 AM EDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH ADDITIONAL THUNDERSTORMS IMPACTING THE REGION TONIGHT A FEW STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY NORTH AND WEST OF INDIANAPOLIS. GUSTY WINDS...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THREATS WITH ANY STORM THAT FORMS. HEAT INDICES WILL RISE INTO THE 90S ACROSS MUCH OF CENTRAL INDIANA...AND NEAR 100 DEGREES OVER SOUTHWEST INDIANA THIS AFTERNOON. FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT. THE POTENTIAL FOR STORMS TO BECOME SEVERE WILL EXIST...WITH GUSTY WINDS...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING POSSIBLE. EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH THURSDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95 TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS. FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT...AND AGAIN MONDAY THROUGH WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Jun 20, 5:53 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 553 PM EDT SUN JUN 20 2010 INZ063-064-071-202300- BARTHOLOMEW-BROWN-JACKSON- 553 PM EDT SUN JUN 20 2010 AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF NASHVILLE...OR 17 MILES EAST OF BLOOMINGTON...AND MOVING EAST AT 15 MPH. * THE THUNDERSTORM WILL BE NEAR... STONE HEAD AROUND 600 PM EDT... SPURGEONS CORNER AROUND 605 PM EDT... WAYMANSVILLE AROUND 625 PM EDT... CORTLAND AROUND 650 PM EDT... THIS THUNDERSTORM IS PRODUCING TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMF
Special weather statement, Jun 20, 7:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 PM EDT SUN JUN 20 2010
INZ071-210000-
JACKSON-
712 PM EDT SUN JUN 20 2010
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JACKSON COUNTY UNTIL 800
PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROWNSTOWN...OR 11 MILES SOUTHWEST OF
SEYMOUR...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
CROTHERSVILLE AROUND 800 PM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3872 8590 3875 8592 3875 8600 3882 8619
3895 8614 3886 8580 3881 8580 3880 8581
3879 8581 3877 8584 3874 8585 3872 8587
TIME...MOT...LOC 2312Z 290DEG 13KT 3887 8606
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:02 PM EDT | Areal Flood Advisory | IND | Brown | 3 hr |
| Jun 20, 7:12 PM EDT | Special Weather Statement | IND | Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.